Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 39, NWS Tallahassee, FL

December 24, 2015Terrell County, Webster County, Georgia

NWS Tallahassee, FL issued this river flood warning at Dec 24, 2015, 9:53 AM EST for Terrell County, Webster County, Georgia. It was in force for 60 hr.

The area

The outline as issued.

The facts

Issued
Dec 24, 2015, 9:53 AM EST (14:53 UTC)
Expired
Dec 26, 2015, 10:22 PM EST
In force
60 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Terrell County, GA, Webster County, GA

The radar

The Ft Rucker radar (KEOX), 111 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kinchafoonee Creek at Preston (SR 41) (PRSG1). The gauge peaked at 8.49 ft at Dec 25, 2015, 10:00 AM EST.

actionminormoderate4681012/2412/2512/2612/2712/28
Action stage
5 ft
Minor stage
7 ft
Moderate stage
10.5 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02350600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WGUS42 KTAE 241453
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
953 AM EST THU DEC 24 2015

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Georgia... 

  Kinchafoonee Creek near Preston (SR 41) affecting Terrell and 
  Webster Counties



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC273-307-251453-
/O.NEW.KTAE.FL.W.0039.151224T1453Z-151225T1800Z/
/PRSG1.1.ER.000000T0000Z.151224T1800Z.151225T1200Z.NO/
953 AM EST THU DEC 24 2015

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Kinchafoonee Creek near Preston (SR 41).
* From this morning, or until the warning is cancelled.
* At  9:00 AM Thursday the stage was 7.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast: The river will continue rising to near 7.7 feet by this 
  afternoon. The river will fall below flood stage tomorrow morning.
* Impact: At 7.0 feet: Low lying areas and river access roads will 
  flood.

&&

LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$
6 follow-up statements
815 
WGUS82 KTAE 250255
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
955 PM EST THU DEC 24 2015

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near Preston (SR 41) affecting Terrell and 
  Webster Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC273-307-260255-
/O.EXT.KTAE.FL.W.0039.000000T0000Z-151226T1800Z/
/PRSG1.1.ER.000000T0000Z.151225T0145Z.151226T1200Z.NO/
955 PM EST THU DEC 24 2015

...Flood Warning extended until Saturday afternoon...
The Flood Warning continues for the Kinchafoonee Creek near
Preston (SR 41).
* Until Saturday afternoon.
* At  9:00 PM Thursday the stage was 7.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast: The river will crest early Friday morning and then fall
  below flood stage by Saturday morning.
* Impact: At 7.0 feet: Low lying areas and river access roads will 
  flood.

&&

LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$
617 
WGUS82 KTAE 250625
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
125 AM EST FRI DEC 25 2015

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near Preston (SR 41) affecting Terrell and 
  Webster Counties 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC273-307-260625-
/O.EXT.KTAE.FL.W.0039.000000T0000Z-151226T1500Z/
/PRSG1.1.ER.000000T0000Z.151225T1200Z.151226T0900Z.NO/
125 AM EST FRI DEC 25 2015

The Flood Warning continues for the Kinchafoonee Creek near
Preston (SR 41).
* Until Saturday morning.
* At  1:00 AM Friday the stage was 8.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast: The river will continue rising to near 8.2 feet by this 
  morning. The river will fall below flood stage early tomorrow.
* Impact: At 7.0 feet: Low lying areas and river access roads will 
  flood.

&&

LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$
948 
WGUS82 KTAE 251537
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1037 AM EST FRI DEC 25 2015

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near Preston (SR 41) affecting Terrell and 
  Webster Counties 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC273-307-261537-
/O.EXT.KTAE.FL.W.0039.000000T0000Z-151226T1700Z/
/PRSG1.1.ER.000000T0000Z.151225T1800Z.151226T1100Z.NO/
1037 AM EST FRI DEC 25 2015

...Flood Warning extended until Saturday afternoon...The Flood 
Warning continues for
  the Kinchafoonee Creek near Preston (SR 41).
* Until Saturday afternoon.
* At 10:00 AM Friday the stage was 8.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast: The river will continue rising to near 8.5 feet by this 
  afternoon. The river will fall below flood stage tomorrow morning.
* Impact: At 7.0 feet: Low lying areas and river access roads will 
  flood.

&&

LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$
113 
WGUS82 KTAE 260154
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
854 PM EST FRI DEC 25 2015

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near Preston (SR 41) affecting Terrell and 
  Webster Counties 
  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County 
  affecting Lee County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC273-307-270154-
/O.EXT.KTAE.FL.W.0039.000000T0000Z-151227T1800Z/
/PRSG1.1.ER.000000T0000Z.151225T1730Z.151227T1200Z.NO/
854 PM EST FRI DEC 25 2015

...Flood Warning extended until Sunday afternoon...The Flood Warning 
continues for
  the Kinchafoonee Creek near Preston (SR 41).
* Until Sunday afternoon.
* At  8:00 PM Friday the stage was 8.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  Sunday afternoon.
* Impact: At 7.0 feet: Low lying areas and river access roads will 
  flood.

&&

LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$

GAC177-270154-
/O.EXT.KTAE.FL.W.0041.000000T0000Z-000000T0000Z/
/DSNG1.3.ER.151224T2203Z.151226T0015Z.000000T0000Z.NO/
854 PM EST FRI DEC 25 2015

...Flood Warning extended until further notice...The Flood Warning 
continues for
  the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County.
* Until further notice.
* At  8:30 PM Friday the stage was 21.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: The river will remain around 21.0 feet overnight
  then begin falling.
* Impact: At 20.5 feet: Water will rise into cabins, flood yards, and 
  flood homes on Century Road. Homes in both Dawson and Leesburg 
  along the creek will suffer major damage.

&&

LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$
249 
WGUS82 KTAE 261506
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1006 AM EST SAT DEC 26 2015

...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near Preston (SR 41) affecting Terrell and 
  Webster Counties 
  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County 
  affecting Lee County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC273-307-270600-
/O.EXT.KTAE.FL.W.0039.000000T0000Z-151227T0600Z/
/PRSG1.1.ER.000000T0000Z.151225T1730Z.151227T0000Z.NO/
1006 AM EST SAT DEC 26 2015

The Flood Warning continues for
  the Kinchafoonee Creek near Preston (SR 41).
* Until late tonight.
* At  9:00 AM Saturday the stage was 7.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  this evening.
* Impact: At 7.0 feet: Low lying areas and river access roads will 
  flood.

&&

LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$

GAC177-271506-
/O.EXT.KTAE.FL.W.0041.000000T0000Z-151231T0448Z/
/DSNG1.3.ER.151224T2203Z.151226T0015Z.151230T2248Z.NO/
1006 AM EST SAT DEC 26 2015

...Flood Warning extended until Wednesday evening...The Flood Warning
continues for
  the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County.
* Until Wednesday evening.
* At 10:00 AM Saturday the stage was 19.8 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  Wednesday afternoon.
* Impact: At 20.5 feet: Water will rise into cabins, flood yards, and 
  flood homes on Century Road. Homes in both Dawson and Leesburg 
  along the creek will suffer major damage.

&&

LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$
631 
WGUS82 KTAE 270322
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1022 PM EST SAT DEC 26 2015

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Kinchafoonee Creek near Preston (SR 41) affecting Terrell and 
  Webster Counties
...The Flood Warning continues for the following rivers in Georgia...
 
  Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County 
  affecting Lee County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC273-307-270352-
/O.CAN.KTAE.FL.W.0039.000000T0000Z-151227T0600Z/
/PRSG1.1.ER.000000T0000Z.151225T1730Z.151226T2033Z.NO/
1022 PM EST SAT DEC 26 2015

The Flood Warning is cancelled for
  the Kinchafoonee Creek near Preston (SR 41).
* At 10:00 PM Saturday the stage was 6.7 feet.
* Fell below flood stage at  3:33 PM Saturday.
* Flood stage is 7.0 feet.
* Forecast: The creek will continue to fall to 5.5 feet by Monday 
  morning.

&&

LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457


$$

GAC177-280322-
/O.EXT.KTAE.FL.W.0041.000000T0000Z-151231T0800Z/
/DSNG1.3.ER.151224T2203Z.151226T0015Z.151231T0200Z.NO/
1022 PM EST SAT DEC 26 2015

...Flood Warning extended until late Wednesday night...The Flood 
Warning continues for
  the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee 
  County.
* Until late Wednesday night.
* At 10:00 PM Saturday the stage was 19.5 feet.
* Moderate flooding is occurring and forecast to continue.
* Flood stage is 13.0 feet.
* Forecast: The creek will continue to fall to below flood stage on late 
  Wednesday night.
* Impact: At 16.0 feet: Private dwelling on the right bank near the bridge 
  begin to flood. Several homes along the Lower Kinchafoonee Road area will
  experience significant flooding.

&&

LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 24, 5:29 AM EST, 4 hours 24 minutes earlier.

Area forecast discussion, Dec 24, 5:29 AM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 AM EST THU DEC 24 2015

.Near Term [Through Today]...
Training convection developed and persisted overnight across SE
Alabama in a zone of enhanced low-level convergence and broad
low-level warm advection. Have seen some very heavy rainfall
totals overnight with Flash Flooding in portions of SE Alabama. In
addition, the last few hours have seen increased organization
within the convection, with a number of rotating supercells being
observed on radar. SPC mesoanalysis shows an increasingly
favorable environment for severe storms, with low-level shear
increasing along with an increase in instability. Threat for
isolated tornadoes will continue through mid-morning for SE
Alabama into SW Georgia.

Thereafter, should see forcing weaken and the best lift shift
westward as the upper ridge over the western Atlantic begins to
build to the west.

Elsewhere in the forecast area, expect to see a very warm and
humid day with temperatures reaching the upper 70s to lower 80s.

.Short Term [Tonight Through Saturday]...
Very warm weather will continue into the weekend as the western
Atlantic ridge dominates the pattern over the southeastern states.
While there is no chance of a white Christmas, at least it won't
be wet, with dry conditions expected across the forecast area.
Temperatures will flirt with all-time December records. The
current forecast high for Tallahassee for Christmas is 83, one
degree short of the monthly record high.

.Long Term [Saturday Night Through Thursday]...
Deep upper low will eventually eject from the southern Plains
early next week and push a cold front towards the northeastern
Gulf Coast. Expect rain chances to increase Monday into Tuesday,
with unsettled wx through the middle of the week as the front
hangs up in the vicinity before pushing clear late in the week.

&&

.Aviation...
[Through 06Z Friday] IFR conditions this morning wll improve to
MVFR by mid to late morning. Thunderstorms may impact KDHN during
the morning hours. Another round of IFR cigs/vsby will be possible
tonight.

&&

.Marine...
Winds and seas will diminish some today as high pressure builds
back towards the waters from the east. Light to moderate
southeasterly winds are forecast to continue into early next
week.

&&

.Fire Weather...
No fire weather concerns.

&&

.Hydrology...
Training cells dumped a significant amount of rain over Coffee
County overnight, with 12 hour accumlations close to 10 inches.
This has led to Flash Flooding in the county as well as
significant rises on the Pea River. Ariton is now expected to
reach moderate flood stage later today. Elsewhere, river rises
will continue, with even the main stem rivers getting in on the
action eventually as water is routed from north/central Georgia.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   80  66  83  63  81 /  20  10  10  10  10
Panama City   77  68  77  67  76 /  30  10  10  10  20
Dothan        79  67  80  64  79 /  50  30  20  10  10
Albany        79  66  81  61  80 /  20  20  10  10  10
Valdosta      81  65  82  63  80 /  10  10  10  10  10
Cross City    84  65  84  65  79 /   0  10  10  10  10
Apalachicola  76  67  75  66  74 /  20  10  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...CAMP
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...CAMP
MARINE...CAMP
FIRE WEATHER...CAMP
HYDROLOGY...CAMP

In the hours before

Local storm report, Dec 24, 5:42 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 AM EST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 AM     FLASH FLOOD      VICTORIA                31.54N 85.92W
12/24/2015                   COFFEE             AL   LAW ENFORCEMENT

            FLOODING ONGOING IN PORTIONS OF COFFEE COUNTY WITH THE
            NORTHEAST SIDE OF THE COUNTY THE HARDEST HIT. SOME ROADS
            REMAIN FLOODED AND CLOSED.

&&

DVD
Local storm report, Dec 24, 6:13 AM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
613 AM EST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       LOWRY MILL              31.54N 85.98W
12/24/2015  M7.64 INCH       COFFEE             AL   MESONET

            3 DAY STORM TOTAL OF 7.64 INCHES

0600 AM     HEAVY RAIN       4 W ARITON              31.60N 85.78W
12/24/2015  M12.68 INCH      DALE               AL   MESONET

            3 DAY STORM TOTAL OF 12.68 INCHES

0600 AM     HEAVY RAIN       5 NW NEW BROCKTON       31.44N 85.97W
12/24/2015  M13.76 INCH      COFFEE             AL   MESONET

            3 DAY STORM TOTAL OF 13.76 INCHES

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 3:34 AM ESTTornado WarningTAEQuitman25 min
Dec 24, 9:55 AM ESTRiver Flood WarningTAEEarly11 days
Dec 24, 1:43 PM ESTTornado WarningTAERandolph17 min
Dec 24, 2:40 PM ESTRiver Flood WarningTAELee11 days
Dec 24, 4:07 PM ESTTornado WarningTAELee, Terrell38 min
Dec 24, 4:26 PM ESTAreal Flood AdvisoryTAEClay, Lee, Quitman, Randolph, Terrell3 hr
Dec 24, 6:22 PM ESTFlash Flood WarningTAELee, Terrell113 min
Dec 24, 6:42 PM ESTRiver Flood WarningTAEClay10 days

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.